MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number ZLU150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dry Eye(s) (1814); Vitreous Floaters (1866); Foreign Body Sensation in Eye (1869); Inflammation (1932); Blurred Vision (2137); Insufficient Information (4580); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/26/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient experienced blurry vision the second day after the intraocular lens (iol) was implanted in the left eye.The patient described the vision as a ¿gel¿ over the eye.The patient feels like the eye and pupil are swollen.The patient was told that ¿it looks visibly different; it looks like it is wider and one can see more of the pupil.¿ the patient believes that the issue is putting strain on the right eye to compensate.The patient has mentioned it to the doctor several times and was diagnosed and treated for dry eye.The patient was prescribed restasis, which the patient reported did not work.Yttrium aluminum garnet (yag) was performed for ¿scar tissue¿ on (b)(6) 2022 and (b)(6) 2022 with "negative result." the patient is now being treated for dry eye again.The patient reported vision is worse than before.The issue is not causing any disability other than it being exhausting.The patient does not wear glasses or contacts, but occasionally wear "cheaters" glasses due to "tired eyes." the patient was offered to be fit for glasses, but the patient disagrees with that option.The patient has no other health conditions.There were no other surgical intervention offered or planned.The patient will discuss with the doctor if a lens exchange is an option.Through follow-up with the doctor¿s office, it was learned that the day after surgery, the patient reported the vision was doing well.The patient even drove to the visit, which is not recommended.On (b)(6) 2022 visit, it was noted that the patient started to notice a ¿film over the eye¿ and felt like something was in the eye.The patient said she saw ¿flashes¿ in the left eye temporally and the doctor noted some floaters and discussed retinal detachment precaution with the patient.At this point, the doctor discussed possibly doing yag and sending the patient to a plastic surgeon for blepharoplasty, as the patient complained of eyelids drooping.In march 2022, the patient said the left eye was blurry and the patient was seeing a floater in same eye.The patient continued to complain of the same issue at other visits after that.In april 2022, the doctor diagnosed the patient with posterior capsular opacification (pco) and performed yag.After yag was performed, the patient stated the vision was good for a few days and then became blurry again.The doctor noted a small piece of pco still in the eye, and the doctor revised the yag capsulotomy that day.The following week the patient returned stating the vision was not clear in left eye and the patient feels like the eye is straining.The patient reported being told it was due to dry eye which had gotten worse.The patient was using systhane lubricating drops at night which was not helping, so the doctor prescribed restasis.The patient saw the doctor again on (b)(6)2022, complaining of vision and feeling miserable with the left eye.The doctor said that the exam was normal except for mild dryness.The doctor put the patient on a trial of xiidra, twice a day for one month.The doctor discussed iol exchange with the patient, but advised that the patient would still need glasses after surgery due to astigmatism.The doctor told the patient to stop comparing the eyes to each other and let them adapt.If the patient is not happy in two weeks, the doctor will refer the patient to a retinal specialist and consider iol exchange.Pre-operative visual acuity in left eye: corrected 20/25.Post-operative visual acuity in left eye: 20/40 one day after surgery; 20/20- for a few months after that; 20/25 at every visit since march 2022.There was no information in the patient¿s chart regarding any issue with the pupil.The iol remains implanted.No further information was provided.
 
Additional Manufacturer Narrative
Ethnicity: unknown; requested but not provided.If explanted, give date: not applicable, as the lens remains implanted.Other: the device was not returned for evaluation as it remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key14991365
Report Number3012236936-2022-01849
Device Sequence Number1737633
Product Code MFK
UDI-Device Identifier05050474689435
UDI-Public(01)05050474689435(17)250623
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/23/2025
Device Model NumberZLU150
Device Catalogue NumberZLU150U235
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2022
Initial Report FDA Received Date07/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/23/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight52 KG
Patient RaceWhite